Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 51, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Nov 21, 2021, 3:21 AM HST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2021, 3:21 AM HST (13:21 UTC)
- Expired
- Nov 22, 2021, 3:13 PM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
430 WHHW70 PHFO 211321 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 321 AM HST Sun Nov 21 2021 PHZ119>121-123-124-220230- /O.NEW.PHFO.SC.Y.0051.211121T1321Z-211123T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 321 AM HST Sun Nov 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
3 follow-up statements
535 WHHW70 PHFO 220117 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 317 PM HST Sun Nov 21 2021 PHZ119>121-123-124-221430- /O.CON.PHFO.SC.Y.0051.000000T0000Z-211123T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 317 PM HST Sun Nov 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...Northeast winds 15 to 25 kt with higher gusts and seas 4 to 7 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
572 WHHW70 PHFO 221338 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 338 AM HST Mon Nov 22 2021 PHZ119>121-123-124-230245- /O.CON.PHFO.SC.Y.0051.000000T0000Z-211123T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 338 AM HST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with higher gusts and seas 4 to 7 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
195 WHHW70 PHFO 230113 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 313 PM HST Mon Nov 22 2021 PHZ119>121-123-124-230215- /O.CAN.PHFO.SC.Y.0051.000000T0000Z-211123T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 313 PM HST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below advisory levels, and will slow trend down further tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 8:38 PM HST, 6 hours 43 minutes earlier.
Area forecast discussion, Nov 20, 8:38 PM HST, 6 hours 43 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 838 PM HST Sat Nov 20 2021 .SYNOPSIS... After strengthening tonight, trade winds will range from gentle to locally breezy through the upcoming holiday. Our airmass will be rather dry and stable through Tuesday. A minor increase in trade wind showers is expected about Tuesday night as additional moisture begins to return. && .DISCUSSION... A weak ridge north of the main Hawaiian Islands supports light trade flow near the Big island, while light northerly flow persists near Kauai. Satellite loop shows patchy broken to overcast low clouds across windward portions of the Big Island, while scattered low clouds to clear skies are noted over the smaller islands. Light winds across the smaller islands will likely allow for development of land breezes which will continue to clear out low cloud cover. The pressure gradient will begin to tighten overnight as a surface high begins to pass north of the islands. This will boost trades to locally breezy levels on Sunday and Monday. After the high passes, a nearly stationary surface ridge will get left behind through the remainder of the forecast period. Expect gentle to locally breezy trades through Saturday. Low clouds and showers will shift to favoring windward areas as trade winds return and spread westward. Trade showers will increase slightly Tuesday night as additional moisture begins to return within trade flow. && .AVIATION... Winds will remain light enough tonight to allow for land breezes to hold in place in most areas through daybreak Sunday. Moderate to locally breezy trades should develop statewide by mid to late morning Sunday and continue through the remainder of the day. Rather dry conditions are expected during the next 24 hours, with VFR conditions prevailing at the terminals. No AIRMETs are currently in effect. AIRMET Sierra will likely be needed for moderate to severe upper level turbulence between FL280 and FL400 beginning late tonight over Kauai and expanding to most of the state during the day Sunday. && .MARINE... Trade winds are forecast to increase into the moderate to locally strong range later tonight, as a high pressure ridge builds in north of the island chain. Trade wind speeds will reach Small Craft Advisory (SCA) levels for the typically windy waters around Maui County and the Big Island. An SCA has been issued and will go into effect starting at 12 am HST. Moderate to locally strong trades will continue through much of next week. Surf will remain small for all shores into Tuesday. A slight bump in northwest swell energy will increase surf along north and west shores from Monday night through Tuesday. A larger northwest swell will arrive on Wednesday, likely bringing advisory level surf along exposed north and west facing shores by Thanksgiving Day. Stronger trade winds developing over and upstream of the islands will bring an increase in surf along east facing shores by early next week. South shore surf will remain very small through the forecast period. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory from midnight tonight to 6 PM HST Monday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Powell AVIATION...Jelsema MARINE...Bohlin
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.